A-Z Teen Health Glossary

Blog Categories

Cory Monteith Heroin Overdose

Cory Monteith

Hollywood is still reeling from the news of the drug overdose and death of Cory Monteith.  Cory had been struggling with drug abuse issues throughout most of his teen years.  According to the autopsy report, Cory died of a heroin and alcohol overdose.

It is no secret that Heroin is a very powerful and dangerous drug.  Heroin is often mixed with “cutting” agents intended to increase profit margins.  Variations in strength and purity further compound the risks associated with heroin.  When buying heroin on the street, one really never knows what they are going to get, and the consequences of taking too large or too potent a dose are often deadly.

Heroin users eventually develop a tolerance and over time, will require more and more of the drug to get high.  Once a person becomes dependent on heroin, they must continue taking the drug regularly to avoid experiencing withdrawal symptoms.  The withdrawal symptoms associated with Heroin are very painful.  People describe Heroin withdrawal as the worst flu  ever , multiplied by 100!  Often, addicts will go to any length to avoid becoming “dope sick.”

According to the recent press surrounding Cory’s death, he had been “clean and sober” just prior to the overdose that ended his life.  Relapse occurs when an addict who has been clean for some length of time,  then begins taking drugs again.  People who relapse are particularly susceptible to overdose.  During a prolong period of abstinence, the body’s tolerance for drugs reduces.  Addicts will frequently go right back to the same doses they were accustom to prior to getting clean and the body simply cannot handle it.

Cory Monteith was a very talented actor who was extremely popular, particularly among teens and adolescents.  Our hearts go out to his friends and family.

If you or someone you know is a teenager struggling with drugs or alcohol, please call Paradigm Malibu today.

Leave a Reply

Your email address will not be published. Required fields are marked *

Translate »